Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2007, 8:50 AM MDT for Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 8:50 AM MDT (14:50 UTC)
- Expired
- Apr 24, 2007, 9:45 AM MDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, CO, Kit Carson County, CO, Wallace County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:55 AM MDT | HAIL 1 | 4 Nw Weskan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 241450 SVRGLD COC017-063-KSC199-241545- /O.NEW.KGLD.SV.W.0031.070424T1450Z-070424T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 850 AM MDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 945 AM MDT * AT 846 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WESKAN...OR ABOUT 11 MILES WEST OF SHARON SPRINGS...MOVING NORTHWEST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN CHEYENNE COUNTY AROUND 900 AM MDT... RURAL WESTERN WALLACE COUNTY AROUND 900 AM MDT... RURAL SOUTHEASTERN KIT CARSON COUNTY AROUND 900 AM MDT... WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 3879 10203 3887 10182 3923 10206 3906 10233 $$
1 follow-up statement
000 WWUS53 KGLD 241511 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 911 AM MDT TUE APR 24 2007 COC017-KSC199-241521- /O.CAN.KGLD.SV.W.0031.000000T0000Z-070424T1545Z/ CHEYENNE CO-WALLACE KS- 911 AM MDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WALLACE AND CHEYENNE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS LEFT THE WARNED AREA. LAT...LON 3903 10220 3904 10205 3923 10205 3906 10233 $$ COC063-241545- /O.CON.KGLD.SV.W.0031.000000T0000Z-070424T1545Z/ KIT CARSON CO- 911 AM MDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM MDT FOR SOUTHEASTERN KIT CARSON COUNTY... AT 907 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN KIT CARSON COUNTY...OR ABOUT 19 MILES SOUTHEAST OF BURLINGTON...MOVING NORTHWEST AT 35 MPH. LAT...LON 3903 10220 3904 10205 3923 10205 3906 10233 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 AM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 24, 3:25 AM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 325 AM MDT TUE APR 24 2007 .DISCUSSION...MAIN FORECAST CONCERNS ARE THE POSSIBILITY OF SEVERE WEATHER THIS EVENING AND SNOW MIXED WITH RAIN EARLY WEDNESDAY MORNING ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THE SURFACE LOW OVER SOUTHEAST COLORADO STALLS OVER SOUTHEAST COLORADO AS IT DEEPENS IN RESPONSE TO THE DEEPENING UPPER LOW CURRENTLY MOVING THROUGH THE 4-CORNERS REGION AND INTO SOUTHEAST COLORADO AND SOUTHWEST KANSAS THIS EVENING. WITH THE WARM SECTOR AHEAD OF THE LOW CURRENTLY ACROSS MUCH OF THE FORECAST AREA WITH A WARM FRONT AT THE SURFACE THROUGH THE CENTRAL PORTION OF THE FORECAST AREA AND A COLD FRONT ENHANCED BY THUNDERSTORM OUTFLOW ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...EXPECT PLENTY OF MOISTURE TO CONTINUE TO ADVECT INTO MAINLY THE EASTERN SECTIONS OF THE FORECAST AREA WITH PLENTY OF SHEAR AND MESOSCALE LIFT IN THE VICINITIES OF THE SURFACE BOUNDARIES AND SYNOPTIC LIFT ASSOCIATED WITH THE LOW LIFTING ACROSS THE HIGH PLAINS. THIS WILL ALL LEAD TO ADDITIONAL THUNDERSTORM PRODUCTION LATER TODAY AND THIS EVENING ACROSS THE TRI-STATE REGION WITH SOME STORMS EXPECTED TO BECOME SEVERE. WITH STRONG NORTHERLY FLOW BEHIND THE EXITING SURFACE LOW AND TEMPERATURES DIPPING INTO THE MID 30S ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA...IT WILL BE POSSIBLE TO SEE SOME SNOW MIXING IN WITH THE RAIN SHOWERS LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING. THE NEW TREND HAS BEEN TO COOL TEMPERATURES THROUGH THE LATTER PART OF THE WEEK. THIS SEEMS REASONABLE GIVEN THE AMOUNT OF RAINFALL AND CLOUD COVER EXPECTED WITH THE LOW PRESSURE SYSTEM THAT WILL BE MOVING ACROSS THE REGION ALONG WITH ANOTHER SHORT WAVE TROUGH EXPECTED LATE THURSDAY NIGHT AND FRIDAY. THE GFS IS CURRENTLY MUCH STRONGER WITH THIS NEXT SHORT WAVE TROUGH THAN THE NAM. WILL NOT PUT ANY PRECIPITATION IN ON THURSDAY NIGHT OR FRIDAY GIVEN THE POOR AGREEMENT BETWEEN MODELS AND THE NEW MORE MOIST TREND LATE IN THE WEEK THAT DOES NOT AGREE WITH PRIOR TRENDS...BUT HAVE TRENDED SLIGHTLY THAT WAY. THE WEEKEND AND BEGINNING OF NEXT WEEKS ARE STILL LOOKING DRY AND WARMER AS AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. AND MOVES OVER THE CENTRAL U.S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Apr 24, 5:57 AM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 557 AM MDT TUE APR 24 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 557 AM MDT TUE APR 24 2007 /657 AM CDT TUE APR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE THIS AFTERNOON AND EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY EAST OF KANSAS STATE HIGHWAY 27. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING AS STORMS MAY PRODUCE HEAVY RAINFALL OVER AREAS THAT PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF RAIN. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TRI- STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
In the hours before
Local storm report, Apr 24, 6:11 AM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
611 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM HEAVY RAIN CULBERTSON 40.23N 100.84W
04/24/2007 E2.63 INCH HITCHCOCK NE BROADCAST MEDIA
&&
KJAMESSpecial weather statement, Apr 24, 6:40 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 640 AM MDT TUE APR 24 2007 KSZ001-013-241345- CHEYENNE-SHERMAN- 740 AM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND SHERMAN COUNTY IN NORTHWEST KANSAS... AT 638 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF GOODLAND...AND MOVING NORTH AT 50 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 15 AND 33. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 174 AND 202.
Special weather statement, Apr 24, 6:56 AM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 656 AM MDT TUE APR 24 2007 KSZ013-027-241345- SHERMAN-WALLACE- 656 AM MDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 654 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF WALLACE...OR 13 MILES NORTHEAST OF SHARON SPRINGS...AND MOVING NORTH AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 21 AND 35. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 149 AND 156. KILLINGSWORTH
Local storm report, Apr 24, 7:37 AM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLASH FLOOD MCCOOK 40.20N 100.62W
04/24/2007 RED WILLOW NE EMERGENCY MNGR
RED WILLOW COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL
COUNTY ROADS WASHED OUT AS A RESULT OF FLASH FLOODING. NO
DAMAGE TO STRUCTURES AT THIS POINT BUT SOME HOMES ARE
SURROUNDED BY WATER.
&&
CFOLTZLocal storm report, Apr 24, 7:54 AM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 6 E GOODLAND 39.35N 101.60W
04/24/2007 E0.75 INCH SHERMAN KS NWS EMPLOYEE
&&
KJAMESLocal storm report, Apr 24, 8:20 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 10 S CULBERTSON 40.08N 100.84W
04/24/2007 HITCHCOCK NE PUBLIC
COUNTY ROAD 716 WASHED OUT. CULVERTS OVERFLOWING.
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:24 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 66 min |
| Apr 23, 6:26 PM MDT | Tornado Warning | GLD | Wallace | 34 min |
| Apr 23, 6:57 PM MDT | Tornado Warning | GLD | Sherman, Wallace | 63 min |
| Apr 23, 7:28 PM MDT | Tornado Warning | GLD | Logan, Sherman, Thomas, Wallace | 62 min |
| Apr 23, 8:05 PM MDT | Tornado Warning | GLD | Sherman, Thomas | 55 min |
| Apr 23, 8:24 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 66 min |
| Apr 23, 8:51 PM MDT | Tornado Warning | GLD | Sherman | 36 min |
| Apr 23, 9:02 PM MDT | Tornado Warning | GLD | Rawlins, Thomas | 58 min |
| Apr 23, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 60 min |
| Apr 23, 9:18 PM MDT | Tornado Warning | GLD | Cheyenne | 42 min |
| Apr 23, 9:56 PM MDT | Tornado Warning | GLD | Cheyenne | 49 min |
| Apr 23, 9:58 PM MDT | Tornado Warning | GLD | Rawlins | 62 min |
| Apr 23, 10:51 PM MDT | Tornado Warning | GLD | Decatur, Rawlins | 54 min |
| Apr 23, 11:11 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 64 min |
| Apr 23, 11:52 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 53 min |
| Apr 24, 12:22 AM MDT | Flash Flood Warning | GLD | Rawlins | 53 min |
| Apr 24, 2:19 AM MDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Apr 24, 5:11 AM MDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Apr 24, 7:06 AM MDT | Severe Thunderstorm Warning | GLD | Sherman | 30 min |
| Apr 24, 7:47 AM MDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Apr 24, 9:41 AM MDT | Severe Thunderstorm Warning | GLD | Norton | 36 min |
| Apr 24, 1:42 PM MDT | Tornado Warning | GLD | Wallace | 63 min |
| Apr 24, 5:51 PM MDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Apr 23, 7:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:00 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:08 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Apr 23, 8:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Apr 23, 8:34 PM MDT | Tornado Warning | GLD | Yuma | 26 min |
| Apr 23, 9:02 PM MDT | Flash Flood Warning | GLD | Yuma | 58 min |
| Apr 23, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 54 min |
| Apr 23, 9:32 PM MDT | Tornado Warning | GLD | Yuma | 58 min |
| Apr 23, 10:28 PM MDT | Tornado Warning | GLD | Yuma | 47 min |
| Apr 23, 11:02 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Apr 24, 9:19 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 40 min |
| Apr 24, 10:01 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 23 min |
| Apr 24, 10:33 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Apr 24, 11:31 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Apr 24, 12:14 PM MDT | Tornado Warning | GLD | Cheyenne | 31 min |
| Apr 24, 12:55 PM MDT | Tornado Warning | GLD | Cheyenne | 50 min |
| Apr 24, 1:37 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Apr 24, 1:48 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 57 min |
| Apr 24, 2:40 PM MDT | Tornado Warning | GLD | Kit Carson | 65 min |
| Apr 24, 3:27 PM MDT | Tornado Warning | GLD | Cheyenne | 63 min |
| Apr 24, 4:22 PM MDT | Tornado Warning | GLD | Cheyenne | 40 min |
| Apr 24, 4:56 PM MDT | Flash Flood Warning | GLD | Kit Carson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.